Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 8, 2005, 2:52 PM MST for Coconino County, Navajo County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2005, 2:52 PM MST (21:52 UTC)
- Expired
- Sep 8, 2005, 3:15 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.9 hours before the alert went out and 384 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:45 PM MST, 7 minutes earlier.
Area forecast discussion, Sep 8, 2:45 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST THU SEP 08 2005 .SYNOPSIS...TROPICAL MOISTURE WILL CONTINUE TO MOVE ACROSS THE STATE TODAY AND FRIDAY WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. A DRIER WESTERLY FLOW WILL DEVELOP ON SATURDAY BRINGING A DIMINISHING CHANCE FOR PRECIPITATION ALONG WITH COOLER TEMPERATURES. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE CWFA THIS AFTERNOON. SKIES ARE MOSTLY CLOUDY IN THE EAST AND PARTLY CLOUDY IN THE WEST. 12Z SOUNDING DATA INDICATED THAT PW HAD INCREASED SIGNIFICANTLY ACROSS THE AREA FROM YESTERDAY. MODEL SOUNDINGS SHOW DEEPEST MOISTURE REMAINS IN THE EASTERN ZONES AND THERE REMAINS A CHANCE OF SOME LOCALLY HEAVY RAINFALL WITH SOME OF THESE SHOWERS. FARTHER WEST...DRY AIR IS BEING GRADUALLY REPLACED WITH A MORE MOIST AIR MASS...THUS CHANCES OF PCPN ARE A BIT LOWER IN THESE ZONES. FOR FRIDAY...EPAC TROUGH WILL MOVE ONSHORE AND ACROSS THE SOUTHERN GREAT BASIN. THE COMBINATION OF THESE TWO FEATURES WILL RESULT IN AN ENHANCED CHANCE OF PCPN ACROSS NRN AZ FRIDAY AND FRIDAY EVENING. IN THE EAST...DEEP MOISTURE WILL REMAIN IN PLACE AND SOME STORMS WILL AGAIN PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. FARTHER WEST...THE PROXIMITY OF THE TROUGH WILL RESULT IN ENHANCED DYNAMIC FORCING AND UPWARD MOTION. IN ADDITION...WINDS ALOFT WILL INCREASE AND SUPPORT ORGANIZED AND STRONG CONVECTION. EXPECT THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH STRONG WINDS AND HAIL POSSIBLE. UPPER TROUGH AND SFC COLD FRONT WILL MOVE ACROSS THE STATE ON SATURDAY BRINGING AN END TO SHOWERS FROM WEST TO EAST. IN ITS WAKE...DRIER AIR WILL MOVE ACROSS THE REGION. EXPECT DRY WEATHER TO REMAIN ACROSS AZ FROM SUNDAY THROUGH THE EXTENDED FORECAST PERIOD. DRY AIR WILL ALSO ALLOW FOR COOL OVERNIGHT TEMPS. HAVE ALREADY UNDERCUT MOS GUIDANCE FOR OVERNIGHT LOWS AND THIS STILL LOOKS GOOD. DB && .AVIATION...FOR 00Z PACKAGE...WEATHER SITUATION ADEQUATELY HANDLED BY CURRENT PRODUCTS. DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 8, 10:00 AM MST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU SEP 8 2005 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A RIDGE OF HIGH PRESSURE TO THE EAST HAS RESULTED IN A MOIST SOUTHERLY FLOW DEVELOPING ACROSS AZ TODAY. MOISTURE IS MORE ABUNDANT IN THE EASTERN PORTION OF THE STATE WITH DRIER AIR STILL RESIDENT IN THE WEST. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TROPICAL MOISTURE WILL CONTINUE TO STREAM NORTHWARD ON FRIDAY. AT THE SAME TIME...A TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL BEGIN TO MOVE ONSHORE AND MOVE ACROSS THE SOUTHERN GREAT BASIN. THE COMBINATION OF THESE TWO FEATURE WILL RESULT IN AN ENHANCED CHANCE OF PRECIPITATION ACROSS THE STATE. IN THE EAST...DEEP TROPICAL MOISTURE WILL RESULT IN SOME STORMS PRODUCING LOCALLY HEAVY RAINFALL. IN THE WESTERN PORTION OF THE STATE...THE PROXIMITY OF THE UPPER DISTURBANCE WILL INCREASE THE CHANCE OF SOME STORMS BECOMING SEVERE WITH STRONG WINDS AND HAIL POSSIBLE. SHOWER ACTIVITY IS EXPECTED TO QUICKLY DECREASE FROM WEST TO EAST ON SATURDAY WITH DRY WEATHER EXPECTED FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.